| Catalog Number |
2232 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: what is the lot number?.
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2025 and a drain was used.During the procedure, at the outpatient/treatment room, although drainage was possible, there was a hole in the drain when the patient was returning to the wards from the icu, and the hole was discovered because exudate was leaking.After the operation, while the patient was in the icu, the amount of drainage was zero.The patient's prognosis is good.The hole was a round wound.The tube was held with non-toothed forceps, so it is unlikely that damage was caused by grasping.As a measure taken after the event occurred, the area that the hole in the drain was cut and reconnected to the chest drain bag.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : one complaint sample of drain (small piece) was received for evaluation; product was checked visually and found that there was crackt mark visible on the drain, and there were significant cracked mark visible.Since, the silicone elastomer suction drain tubing is soft and pliable.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.The assignable cause for the condition is not related to the manufacturing process within manufacturer control.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.